Alert archive / Rhode Island / Flash Flood Warnings in 1999
Flash Flood Warning 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Aug 26, 1999, 8:28 PM EDT for Providence County, Rhode Island. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1999, 8:28 PM EDT (00:28 UTC)
- Expired
- Aug 26, 1999, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Providence County, RI
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBOX 270029 FFWBOS RIC007-270300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 828 PM EDT THU AUG 26 1999 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN PROVIDENCE COUNTY IN RHODE ISLAND * UNTIL 1100 PM EDT. * AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED UP TO 4 INCHES OF RAIN HAD FALLEN NEAR CRANSTON AND JOHNSTON BETWEEN 600 AND 815 PM...WITH UP TO 2 1/2 INCHES FROM NORTHERN PARTS OF WEST WARWICK AND WARWICK TO LINCOLN. OTHER LOCATIONS IN THE WARNING INCLUDE SMITHFIELD...LINCOLN...CRANSTON...WESTERN AND NORTHERN PARTS OF PROVIDENCE...AND JOHNSTON. MANY ROADS IN THIS AREA ARE CLOSED...WITH WATER SEVERAL FEET DEEP IN SPOTS. THERE HAVE BEEN REPORTS OF POLICE RESCUING PEOPLE FROM THEIR CARS IN NORTHERN PROVIDENCE. FLASH FLOODING OF POOR DRAINAGE AREAS IS LIKELY DUE TO THE TORRENTIAL RAINFALL. CULVERTS ALONG ROADSIDES MAY BE WASHED OUT. STANDING WATER ON ROADWAYS AND ESPECIALLY UNDERPASSES MAY RISE TO SEVERAL FEET IN DEPTH SUBMERGING MOST VEHICLES. $$ FRANKLIN/HENRY/CARBONE/MCCARTNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:10 PM EDT, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 26, 2:10 PM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 210 PM EDT THU AUG 26 1999 DISC: MDLS IN GOOD AGRMNT ON GRDLY WKNG UPR LO AS IT HEADS E ACRS NYS...BUT REMAIN IN SOME DISAGRMNT REGARDG LO LVL FEATURES WITH ETA/AVN SLWR IN MOVG FNTL SYS THRU SRN NEW ENG AS OPPOSED TO FASTER NGM. NGM ALSO SEEMS TO BE HAVING SOME TROUBLE HANDLING CURRENT CONVCTN TO OUR S...SO ONCE AGAIN TDA WL LEAN TWD ETA/AVN SOLN. SHWRS ACRS WRN HALF OF FA ASSOCTD WITH WKNG H85 S/W WL CONT INTO THIS EVE...BUT SHUD DSIPT BY MIDNGT AS UPR SUPPORT FADES AWAY. WL MNTN POPS THIS EVE PRIMARILY IN W. OTRW XPCT LO CLDS AND FG TO RETURN TNGT AS LO LVL SE FLO OFF OCEAN CONTS. ETA HINTS AT NXT S/W CURRENTLY ASSOCTD WITH TSTMS OVR NC HEADG TWD S COAST BY MRNG...SO WL ALSO INTRODUCE SOME PCPN ALG SRN RI AND CAPE/ISL TWD DAYBRK. WMFNT SLWLY LIFTS N OF FA FRI AFTN. PLENTY OF LO LVL MOISTR AND LIFT AHEAD OF IT SHUD RESULT IN SHWRS AND SCTD TSTMS ACRS FA FRI SO WL CONT WITH LKLY POPS ALL ZNS. PER ABV THINKG NGM APPEARS TO BE TOO FAST IN LIFTING WMFNT THRU...AND PREFER TO GO SLWR ETA ROUTE. AMS REMAINS FAIRLY STABLE..ASIDE FM CT ZNS WHICH ARE CLOSEST TO INSTAB AXIS WHICH LIES JUST TO OUR W. WL ADD PSBLTY OF TSTMS IN ALL ZNS BASED UPON THIS WMFNTS RECORD SO FAR...BUT XPCT MOST IF NOT ALL TSTM ACTVTY ACRS SW PTN OF FA. SW FLO TAKES OVR FRI NGT AS WMFNT LIFTS N. ALTHO LL MOISTR REMAINS PLENTIFUL...THERES NOT MUCH UPR SUPPORT OR LL BNDRY TO FOCUS ANY PCPN. WL OPT TO LEAVE FRI NGT DRY...ALTHO WUDNT BE SURPRISED TO SEE SOME ISOLD ACTVTY WHICH LATER FCSTS CAN ADD. A RETURN (ALTHO BRIEF) TO WARM AND HUMID WX ARRIVES SAT. XPCT CDFNT TO REMAIN W OF FA AS FNT BECOMES ALIGNED WITH UPR FLO...RESULTING IN A SW/W FLO WHICH SHUD SEND TMPS SOARING WELL INTO 80S XCPT FOR S COAST. WITH PLENTY OF LL MOISTR...DECENT INSTABY AND BNDRY W OF FA WL OPT TO INCLUDE CHC POPS (HIEST E) SAT. XPCT MOST OF ACTVTY TO BE DURG AFTN...BUT WITH ETA INDCTG SOME MSRBL PCPN IN WRN ZNS DURG MRNG WL NOT BE SPECIFIC THERE. XTNDED...CDFNT IS PROGGED TO MOVE OFF COAST SUN SO WL PRBLY RESTRICT PCPN TO ERN ZNS ONLY. RMNDR OF XTNDED DEPENDS ON WHAT DENNIS WL DO AS IT APCHS SERN U.S. WL BASE FCST ON LTST THINKG FM HPC...WHICH TAKES DENNIS NEAR NC COAST THEN TURNS IT NEWD AS IT RUNS INTO INFLUENCE OF NRN STREAM S/W AND INTERACTS WITH SFC FNT OFF COAST. THAT SCENARIO IS THE BEST COURSE OF ACTION ATTM WITH MED RANGE MDLS SHOWING LARGE DISPARITIES IN THEIR RESPECTIVE SOLNS. UKMET REMAINS MOST XTREME IN SHOWING LARGE E COAST TROF WHICH LIFTS SYS NWD UP COAST...MRF WANTS TO TURN DENNIS SHARPLY NEWD AND OFF COAST...AND NOGAPS CONTS ITS TREND OF THE PAST COUPLE OF DAYS OF INDCTG DENNIS WL MISS EFFECTS OF NRN S/W AND SIT SOMEWHERE OFF CAROLINAS FOR A FEW DAYS. 12Z AVN IS INCONCLUSIVE BUT SHOWS AN INTERESTG SITU...AS IT DVLPS SRN STREAM CUTOFF OVR GULF COAST MORE THAN ETA AT 48HRS. NXT NRN STREAM S/W COMING DOWN FM UPR GRTLKS SHUD BE ENUF TO GIVE DENNIS A KICK TO THE NE...BUT DO HAVE TO CONSIDER THE ...LO PROBABILITY... OF THAT S/W PHASING WITH SRN STREAM SYS A LA UKMET. MARINE...NO PRBLMS THRU PD AS SE FLO GIVES WAY TO SW FLO FRI NGT AND SAT. XPCT WNDS TO REMAIN BLO SCA ATTM. .BOX...NONE. JWD
Nearby
Flash Flood Warnings in Rhode Island, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.